hemothorax (traumatic)

  1. 0
    Hello everyone,
    I am writing a care plan on hemothorax. My textbooks doesn't have much information on it. I've searching the web for information that can help me but not much help either. Can somebody please help me?

    Why would the pt be on strict bed rest?

    Why and in what ways can incentive spirometer help a pt with hemothorax? NOTE: I have little info on this and my prof. is very adamant about having a LOT of info on each section of our careplan.

    How would it affect the temperature? Below is what I have about the temperature so far. Is there anything else that you could add?

    Temperature Ė As mentioned above, anxiety and pain due to trauma can cause G.D. to shiver which is a sign of chilling so the nurse should check if G.D. is shivering in order to provide necessary care if needed (Lewis et al, p. 491). G.D. is also at risk for infection due to his wounds and chest tube inserted in his right chest. Itís very important for the nurse and other healthcare providers to recognize an infection on an early stage to prevent a more serious complication that it might cause my patient such as septic shock. One way for the nurse to detect an onset of infection is through an elevation of my patientís temperature. Fever is one way the body reacts to an infection. If hyperthermia occurs, a cooling blanket can be provided to help decrease my patientís temperature. But the wound and chest tube insertion site as well as IV sites should also be inspected for redness, inflammation and yellow drainage or pus. The wound should be properly cleaned and an antibiotics should be administered to help fight off the infection. If G.D. develops sepsis, hypo or hyperthermia can occur as well as increased pulse and respiratory rate, decreased BP and decreased urine output (Potter&Perry, p. 500).
    In addition to checking G.D.ís core temperature, the nurse should also check my patientís extremities especially her feet. G.D. is on strict bed rest so he would be able to stand up and walk for a couple of days. If G.D. has a decrease in blood supply in his extremities, his hands and feet will feel cold. This might indicate a formation of clot in his legs due to immobility. To help prevent the formation of a clot or a decrease in blood supply to his extremities, an SCD can be use to help push his blood back up to his heart. Also, the nurse can help my patient to do ROM exercises to help with his blood flow especially when G.D.ís leg veins will not be able to pump blood back up to the heart because of lack of activity.
  2. Get our hottest student topics delivered to your inbox.

  3. 469 Visits
    Find Similar Topics


Top